Is there a possibility that the swelling on my lips would go down a bit more and look even? (photos)

3 days after restylane and my lips are super bruised and swollen. I got lip injections 3 days ago and they have just gotten more and more bruised and I feel like my top lip is 2x bigger than my bottom lip. I'm afraid they might stay like this.. 

Doctor Answers 5

Bruising and swelling are common following lip injections.

Bruising and swelling are common following lip injections. The lips are one of the most sensitive areas of the face, and as such are prone to bruising and swelling following any trauma, such as injections. It is common for the upper to swell more than the lower, so that asymmetry should subside in less than one week. Give it time, and after a week or two you should be able to see your final results. In the meantime, you can apply ice and arnica to manage the swelling and bruising respectively, and take over the counter painkillers for any soreness or discomfort. If the asymmetry persists and the upper stays bigger than the lower, your provider could dissolve some of the products with an enzyme called hyaluronidase. First try to be patient and wait it out!


San Diego Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

Restylane and Lips and Swelling

The swelling from lip injections can sometimes take more than 10 days to resolve. If the lips still look uneven please return to your treating physician for Vitrase to dissolve it.  Best, Dr. Green

Swelling/Bruising/Lumpiness (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary if the bump is from the filler material itself. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Is there a possibility that the swelling on my lips would go down a bit more and look even? (photos)

I recommend returning to be seen by your injecting doctor! I use Rx of Medrol dose pack (steroids) and icing fir 72 hours in swelling cases like yours..

Lips after Restylane

Your lips will go down and the bruising will go away. it may take a week or so but should be ok. if you are sore cold compresses witll help

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.